Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 22, NWS Houston/Galveston, TX

April 7, 2004Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 7, 2004, 5:39 PM CDT for Trinity County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2004, 5:39 PM CDT (22:39 UTC)
Expired
Apr 7, 2004, 6:30 PM CDT
In force
51 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Trinity County, TX

The radar

The Houston radar (KHGX), 180 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:10 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 7, 3:10 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 PM CDT WED APR 7 2004

.DISCUSSION...
SPC WILL BE ISSUING SEVERE THUNDERSTORM WATCH #48 SHORTLY. THE WATCH
IS IN EFFECT THROUGH 8 PM.

INSTABILITY STILL REMAINS MARGINAL AT THIS TIME BUT AM RE-WORKING
ZONES TO MATCH CURRENT SPC OUTLOOK/WATCH. VIS SATELLITE SHOWING A
DEVELOPING LINE OF CU SO MAYBE SPC IS ON TO SOMETHING. AFTER
TONIGHTS SYSTEM PUSHES EAST...SE TX WILL BE INFLUENCED BY A RATHER
DRT AIR MASS. GROUND IS STILL WET AND THINK PATCHY FOG IS A GOOD BET
TONIGHT...NOT AS WIDESPREAD OR DENSE AS LAST NIGHT. FCST MODEL
SOUNDINGS SUPPORT TEMPS IN THE LOWER 80S THU/FRI. ON SATURDAY...A
COLD FRONT WILL CROSS THE AREA. PREFER THE SLOWER ETA/ECMWF/NOGAPS
SOLN. WILL MENTION THUNDER SAT/SAT NITE AS LI-S ARE -7...TT IN THE
MID 50S AND K INDICES IN THE LOW 30S. A CHILLY RAIN IS EXPECTED ON
EASTER AS ISENTROPIC UP LIFT IS MAXIMIZED. LIFT IS ENHANCED AS SE TX
LIES IN A 25H JET COUPLET. WEAK RIDGING BULDS INTO TEXAS NEXT WEEK.
LOOKS TO BE SEASONAL AND DRY NEXT WEEK. 43/46

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 01Z FOR BRAZOS...MADISON...GRIMES...WALKER
HOUSTON...TRINITY...SAN JACINTO AND POLK

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 56 81 58 83 64 / 20 0 0 0 0
HOUSTON (IAH)         58 83 59 83 65 / 10 0 0 0 0
GALVESTON (GLS)       65 77 66 77 71 /  5 0 0 0 0

&&
Hazardous weather outlook, Apr 7, 3:23 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CDT WED APR 7 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-080130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
323 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER CENTRAL
TEXAS. THESE STORMS WILL PUSH EAST AND CLIP THE NORTHERN THIRD
OF SOUTHEAST TEXAS...GENERALLY NORTH OF A CALDWELL TO SEGNO
LINE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING DOWNBURST
WINDS ALTHOUGH 1/2 TO 1 INCH DIAMETER HAIL IS ALSO POSSIBLE. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BRAZOS...MADISON...GRIMES
SAN JACINTO...POLK...WALKER...HOUSTON AND TRINITY COUNTIES THROUGH 8
PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL CROSS THE AREA ON SATURDAY EVENING. A FEW STRONG TO
SEVERE STORMS MAY ACCOMPANY THE FRONTAL PASSAGE. EASTER SUNDAY WILL
BE RAINY AND CONSIDERABLE COOLER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:31 PM CDTSevere Thunderstorm WarningHGXHouston44 min
Apr 7, 5:15 PM CDTSevere Thunderstorm WarningHGXHouston15 min
Apr 7, 5:16 PM CDTSevere Thunderstorm WarningHGXMadison44 min
Apr 7, 5:55 PM CDTSevere Thunderstorm WarningHGXWalker35 min
Apr 7, 6:07 PM CDTSevere Thunderstorm WarningHGXHouston23 min
Apr 7, 6:27 PM CDTSevere Thunderstorm WarningHGXTrinity33 min
Apr 7, 6:35 PM CDTSevere Thunderstorm WarningHGXPolk55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.